The Dangers of Colloidal Silver

Google+ Pinterest LinkedIn Tumblr +

For centuries people have been turning gray or bluish gray as a result of medications that contain silver. Taking medications such as colloidal silver or silver nitrate can result in a skin condition called argyria. The illness is rarely recorded, but when a doctor encounters it, it can be striking. Some sufferers of argyria turn bright blue from years of taking the offending medications.

One of the most famous sufferers, Stan Jones, appears a deep blue-gray from years of taking colloidal silver. His fear of infections began when the Y2K technology scare led him to believe that there would be no more access to antibiotics once it panned out. The result of his long term exposure was an extreme case of argyria. His two runs for Senate have caused many people to concentrate more on his blue skin than on his libertarian stance.

The internet has become a bastion for new colloidal silver makers who claim that argyria is just a scare tactic to keep the medication out of the hands of the public. The cases of argyria, they claim, may be caused by something else. The truth, of course, is different. The silver found in the compound is too much for the body to handle and ends up being stored in the skin. This extra silver is what gives the skin its strange color.

Argyria is thought to be incurable. Once the silver is in the skin, there are no verified ways to take it out again. For those with blue skin, that can be a painful lesson in the dangers of unproven medical claims and modern-day snake oil marketers.

Share.

About Author

Leave A Reply